Alert archive / Oklahoma / Freeze Warnings in 2020

Freeze Warning 3, NWS Tulsa, OK

April 13, 20204 counties in Arkansas; 16 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at Apr 13, 2020, 2:22 PM CDT for 4 counties in Arkansas; 16 counties in Oklahoma. It took effect at Apr 14, 2020, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2020, 2:22 PM CDT (19:22 UTC)
In effect from
Apr 14, 2020, 12:00 AM CDT
Expired
Apr 14, 2020, 8:56 AM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-225 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS74 KTSA 131922
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
222 PM CDT Mon Apr 13 2020

ARZ001-002-010-011-OKZ054>070-140900-
/O.NEW.KTSA.FZ.W.0003.200414T0500Z-200414T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, and Muskogee
222 PM CDT Mon Apr 13 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
TUESDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From midnight tonight to 9 AM CDT Tuesday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
657 
WWUS74 KTSA 140904
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
404 AM CDT Tue Apr 14 2020

ARZ001-002-010-011-OKZ054>070-141400-
/O.CON.KTSA.FZ.W.0003.000000T0000Z-200414T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, and Muskogee
404 AM CDT Tue Apr 14 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Freezing temperatures near 32 expected.

* WHERE...Parts of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...Until 9 AM CDT today.

* IMPACTS...These conditions may kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and
tender vegetation. 

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
272 
WWUS74 KTSA 141356
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
856 AM CDT Tue Apr 14 2020

ARZ001-002-010-011-OKZ054>070-141500-
/O.CAN.KTSA.FZ.W.0003.000000T0000Z-200414T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, and Muskogee
856 AM CDT Tue Apr 14 2020

...FREEZE WARNING EXPIRES AT 9 AM...

Temperatures have warmed above freezing this morning and the
freeze warning will be allowed to expire at 9 am.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 13, 11:54 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 13, 11:54 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1154 AM CDT Mon Apr 13 2020

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

VFR conditions are likely to prevail through the period, although
periods of MVFR ceilings will be possible with the expected
rain/snow tomorrow morning. Wind gusts will drop off this evening,
with in general, light easterly winds prevailing.

&&

.PREV DISCUSSION... /Issued 1038 AM CDT Mon Apr 13 2020/

..UPDATE...

DISCUSSION...
Not much change required to the going forecast, with the main
updates reflecting more cloud cover mainly this morning. Mid
clouds are moving in fairly quickly from the west, with all of the
area likely to be at least mostly cloudy by midday. The clouds and
the continued gusty northerly winds will keep temperatures well
below normal, with most areas only likely to warm into the 40s. A
few mid level radar echoes will continue to move across the area
today. There is a nonzero chance of something actually reaching
the ground from this, but given the chance is pretty small, no
mention is actually included in the forecast through late
afternoon. Updated products already out.

PREV DISCUSSION... /Issued 640 AM CDT Mon Apr 13 2020/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the forecast period. Areas of
light rain will be possible late tonight, with some chance that a
few wet snow flakes may be mixed in with the rain at some places.

PREV DISCUSSION... /Issued 400 AM CDT Mon Apr 13 2020/

DISCUSSION...
Gusty northwesterly winds continued across Eastern Oklahoma and
Northwest Arkansas early this morning with gusts in the 25 to 35+
mph range still remaining common. Gusts are expected to continue
to weaken this morning as 3-hr pressure changes relax with the
departing upper low pushing further off to the east. Within the
low level flow...drier air and a much colder airmass will also
continue to filter into the region this morning which will aid in
pushing the current low level ceilings out by late morning. These
conditions will allow for temps to get down to/just below freezing
across portions of Northeast Oklahoma and Northwest Arkansas.
Thus...will continue the current freeze warning into mid morning.
During the afternoon hours...increasing mid/high clouds combined
with the colder airmass should keep high temps only warming into
the upper 40s to low 50s across the CWA.

Overnight tonight into Tuesday morning...a vort max is progged to
move through the region over top a mid level frontogenetic
forcing axis and an expanding area of warm air advection. In
response...light rain chances will become possible starting this
evening through Tuesday morning. Surface temps tonight are
forecast to get down into the mid/upper 30s for most locations.
However...temp profiles from just above the surface are expected
to be below freezing which could allow for some light snow/snow
flurries to mix in with the light rain. At this time with the
expected light QPF...will continue to hold off on any
accumulations at this time. Precip looks to taper off by Tuesday
afternoon as the vort max exits to the east and the frontogenetic
forcing gets pushed to the south ahead of another upper level trof
axis expected to drop southeast through the Plains Tuesday
evening.

Behind the upper trof axis Tuesday night...clearing conditions and
light winds will aid in low temperatures again falling below
freezing for parts of Northeast Oklahoma and Northwest Arkansas.
During the day Wednesday...southerly low level flow returns to the
region allowing for warmer conditions through Thursday with highs
back in the 60s forecast.

Rain chances look to return during the second half of the week as
another low pressure system is progged to move through the Plains.
GFS continues to be faster with this system pushing the trof axis
through the CWA Friday compared to the ECMWF Friday night. For
this forecast will continue with rain chances increasing Thursday
afternoon into Friday as both models push an associated cold
front through the CWA Friday. In the wake of this system...another
shortwave looks to push through the region over the weekend with
additional rain chances as well as thunderstorm chances possible.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Apr 13, 12:28 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1228 PM CDT Mon Apr 13 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1228 PM CDT Mon Apr 13 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northwest of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Gusty northerly winds and low relative humidities will lead to a
very limited threat of rapid fire spread this afternoon to the
northwest of Interstate 44, with improving conditions late
afternoon into early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY THROUGH FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will return by Saturday night and Sunday as
an upper level disturbance moves across the area.

weather.gov/tulsa contains additional information.

Nearby

Freeze Warnings in Oklahoma, 2020Freeze Warnings in Arkansas, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.